Alert archive / Nebraska / Special Weather Statements in 2020
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 4, 2020, 8:32 AM CDT for Logan County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2020, 8:32 AM CDT (13:32 UTC)
- Expired
- Aug 4, 2020, 9:00 AM CDT
- In force
- 28 min
- Issued by
- NWS North Platte, NE
County Logan County, NE
The radar
The North Platte radar (KLNX), 63 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 1.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
485
WWUS83 KLBF 041332
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
832 AM CDT Tue Aug 4 2020
NEZ037-038-041400-
Custer NE-Logan NE-
832 AM CDT Tue Aug 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LOGAN AND WEST
CENTRAL CUSTER COUNTIES UNTIL 900 AM CDT...
At 831 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Gandy, or 13 miles northeast of Stapleton, moving
southeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Arnold, Logan and Pleasant Hill.
This includes Highway 92 between mile markers 245 and 259.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4135 10023 4137 10024 4139 10024 4139 10026
4163 10043 4170 10029 4146 10000
TIME...MOT...LOC 1331Z 323DEG 18KT 4160 10031
$$
SnivelyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 4, 6:49 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 4, 6:49 AM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service North Platte NE 649 AM CDT Tue Aug 4 2020 .SHORT TERM...(Today through Wednesday) Issued at 356 AM CDT Tue Aug 4 2020 Isolated showers and thunderstorms are moving into north central Nebraska this morning. These should move southeast through north central Nebraska and will diminish in the late morning. The thunderstorms may bring gusty outflow winds and small hail. An upper level ridge sits over the Rocky Mountains, bringing northwesterly flow into the central Great Plains. A shortwave, currently over Montana, will move southeast along the ridge into Wyoming and Nebraska, reaching the area by this afternoon. At the surface, southeasterly flow brings moderate surface moisture into the region, with dew points reaching the 60s in central Nebraska by the late afternoon. As surface heating continues into the afternoon, SBCAPE values will near 2000 J/kg in eastern Wyoming and western Nebraska. SFC-6km shear of 40 knots from NAM NEST forecast sounding indicate that large hail will be of concern, along with strong outflow winds. Between the lift associated with the shortwave, southeasterly moisture flow, and moderate instability, thunderstorms that develop in Wyoming should be able to sustain themselves as they move into western Nebraska. NAM NEST and HREF both show storm formation in southeast Wyoming around 20Z, then progress southeast into western Nebraska in the late afternoon and early evening. Along with these storms, thunderstorms may move southeast into north central Nebraska from South Dakota in the late evening as a surface boundary moves southeast. One inhibiting factor for thunderstorm development later today is cloud cover associated with thunderstorm development earlier this morning, which could hinder surface heating for the rest of the day. .LONG TERM...(Wednesday night through Monday) Issued at 356 AM CDT Tue Aug 4 2020 A second round of thunderstorms is expected on Wednesday late afternoon and evening. Northwesterly upper level flow will continue as the ridge shifts slightly eastward, bringing a shortwave into Nebraska late on Wednesday. Continued southerly surface flow will bring moisture into the area and SBCAPE values will be over 2000 J/kg in southwest Nebraska. Wind shear between 35 and 40 knots will be in the area in the afternoon and evening, suggesting strong winds and large hail as the main threats. Storm activity last through the evening and end after midnight. After Wednesday, chances of thunderstorms are expected in the evening on Friday through Monday, but confidence is low for severe weather. On Saturday the ridging pattern will begin to be replaced by zonal flow, bringing a series of upper level disturbances along with it. High temperatures will be in the 90s from Thursday through Tuesday, ending the period of relatively cooler temperatures earlier this week. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 648 AM CDT Tue Aug 4 2020 An area of showers and thunderstorms have exited the KVTN terminal and extend from KANW south to near KLBF. This activity will move southeast and gradually diminish this morning. Thunderstorms will redevelop in eastern Wyoming and the Nebraska panhandle this afternoon and move eastward this evening. Models differ on timing and location. Latest TAFS have -TSRA included from 01Z until 06Z. Otherwise VFR conditions should prevail the next 24 hours. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Gomez/Meltzer LONG TERM...Gomez/Meltzer AVIATION...Roberg
Hazardous weather outlook, Aug 4, 4:16 AM CDT, 4 hours 16 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 416 AM CDT Tue Aug 4 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-050930- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 416 AM CDT Tue Aug 4 2020 /316 AM MDT Tue Aug 4 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. General thunderstorms are possible this morning and may contain brief heavy rain and gusty winds. As additional thunderstorms develop this afternoon, isolated strong to severe thunderstorms are possible later this afternoon and evening across the entire outlook area. Large hail and damaging winds are the primary threats. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. On Wednesday, strong to severe storms will be possible across the western Sandhills into southwest Nebraska during the afternoon and evening. Isolated thunderstorms will be possible mainly during the late afternoon and evening hours Thursday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
In the hours before
Local storm report, Aug 4, 6:45 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
645 AM CDT TUE AUG 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 AM HEAVY RAIN 30 S VALENTINE 42.44N 100.55W
08/04/2020 M1.75 INCH CHERRY NE PUBLIC
&&
SMELTZERSpecial weather statement, Aug 4, 8:32 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
832 AM CDT Tue Aug 4 2020
NEZ037-038-041400-
Custer NE-Logan NE-
832 AM CDT Tue Aug 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LOGAN AND WEST
CENTRAL CUSTER COUNTIES UNTIL 900 AM CDT...
At 831 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Gandy, or 13 miles northeast of Stapleton, moving
southeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Arnold, Logan and Pleasant Hill.
This includes Highway 92 between mile markers 245 and 259.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4135 10023 4137 10024 4139 10024 4139 10026
4163 10043 4170 10029 4146 10000
TIME...MOT...LOC 1331Z 323DEG 18KT 4160 10031
SnivelyThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 5:42 PM CDT | Special Weather Statement | LBF | Sheridan | 33 min |
| Aug 4, 5:50 PM CDT | Special Weather Statement | LBF | Cherry | 40 min |
| Aug 4, 6:14 PM CDT | Special Weather Statement | LBF | Grant | 31 min |
| Aug 4, 6:17 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 58 min |
| Aug 4, 6:39 PM CDT | Severe Thunderstorm Warning | LBF | Garden, Grant, Sheridan | 51 min |
Nearby
Special Weather Statements in Nebraska, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.